MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIMPLEX P FULL DOSE 1 PACK; BONE CEMENT

STRYKER ORTHOPAEDICS-MAHWAH SIMPLEX P FULL DOSE 1 PACK; BONE CEMENT
Model Number 6191-1-001
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 08/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Simplex p set hard in 4-5 minutes.Update: the nature of the procedure being performed was a total hip.The patient's femur fractured, requiring cables.Surgical delay of unknown duration.
 
Additional Manufacturer Narrative
Reported event: an event regarding setting time involving a simplex cement mix was reported.The event was not confirmed.Method & results: device evaluation and results: visual inspection was performed on three of the retain samples of the reported lot while mixing the cement product.No unusual characteristics were observed during the mixing.It was also stated that the cement was seen to have a homogeneous appearance.Functional testing was performed on three of the retain samples of the reported lot to verify the doughing time, working time and setting time of the product.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been two other similar events for the lot referenced.All relate to the same event for the same patient and are within this pi therefore, no further trending is required for this commonality.Conclusion: it was reported that the hospital felt the simplex product setting time was quicker than anticipated setting time.The event was not confirmed.Visual inspection was performed on three of the retain samples of the reported lot while mixing the cement product.No unusual characteristics were observed during the mixing.It was also stated that the cement was seen to have a homogeneous appearance.Functional testing was performed on three of the retain samples of the reported lot to verify the doughing time, working time and setting time of the product.The exact cause of the event could not be determined because insufficient information was provided.Additional information including details of mixing technique, storage and using environment and return of the product are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.H3 other text : device not returned.
 
Event or Problem Description

Brand Name
SIMPLEX P FULL DOSE 1 PACK
Common Device Name
BONE CEMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10567214
Report Number0002249697-2020-01968
Device Sequence Number11417648
Product Code LOD
UDI-Device Identifier07613327128444
UDI-Public07613327128444
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K062553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number6191-1-001
Device Catalogue Number6191-1-001
Device Lot NumberRCB035
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer12/23/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;